Duloxetine withdrawal

Has anyone else come off duloxetine? How long should I expect side-effects?

I was on for around 4 months, at a dose of 90mg. I reduced gradually to 30mg with no problems, and took my last 30mg tablet on Thur. I think I picked up a bit of food poisoning on Saturday (OH is ill too), but between this and coming off duloxetine, I feel really queasy and very dizzy, with a bit of numbness in the fingers on my right hand. I'm not sure if there is anything that can help ease the symptoms (like ginger tea). Any suggestions welcome!

5 Replies

oldestnewest
  • That type of medication is an absolute nightmare to come off sometimes. You need to reduce much much slower to avoid the worst of the side effects. It can take 6 months to a year to successfully come off any of that group of medicines.

  • I don't think my dose was particularly high - I came off over the space of 4 weeks, but it probably should have been 6 weeks! My GP admitted not being particularly familiar with the stuff... But I didn't really have side effects when I reduced the dose, so didn't expect anything much when I stopped altogether!

  • I just thought I'd update this for anyone else who might see in future.

    I took my last dose Thu, and it was Sunday before I felt the side effects (would describe it as waking up still drunk from the night before - a bit fuzzy, slightly off balance, with the beginning edges of a headache and squirmy stomach).

    Since Sunday, I'd say I'm noticing a 5-10% improvement each day, so I'm about 30% there.

    Personally I think the dr should have either suggested I take 30mg every other day for a while, or given me a 10mg dose for a couple of weeks, but that's all hindsight!

  • I think you are really lucky that you just got relatively mild physical side effects. Sometimes the mental side effects can be horrendous.

  • Yes, I heard! The only mental side effect for me has been really vivid dreams. Nothing bad, but just very weird. The kind where you wake up in the morning wondering if it really happened, if you really did adopt a monkey...

    Really I think my dose wasn't high enough to play with my emotions. That or the mental side effects are still to come...

You may also like...